Vol. 73, No. 1, 1977

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Dehn’s construction and the Poincaré conjecture

Norris Freeman Weaver

Vol. 73 (1977), No. 1, 247–255
Abstract

M. Dehn used a type of homology preserving surgery on S3 to produce an infinite family of irreducible homology 3-spheres. We apply Dehn’s construction to arbitrary 3-manifolds, give groups invariant under Dehn’s construction, give a reduction of the Poincaré conjecture, give a nontrivial example of links in S3 with homeomorphic exteriors, and give a result connerning knots with property P.

Mathematical Subject Classification
Primary: 55A99, 55A99
Secondary: 57A10
Milestones
Received: 7 June 1977
Published: 1 November 1977
Authors
Norris Freeman Weaver